MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID
Model Number IPN048381
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during use for an anesthesia, there was a crack on the blade and the light stopped.".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned to the manufacturing site for evaluation.The manufacturing site reports: "the customer returned one 004551003 rusch greenlite disp mtl mac 3 blade for investigation.The blade was returned without its original pouch.Visual examination reveals that the fragment of plastic (light guide) was cracked and detached from the blade." it was also reported that functional testing could not be performed as the light pipe was broken on the blade and could not be used for functional testing.The device history record for lot# of the sample received (2j0122) was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.The manufacturer's conclusion: "the root cause of this complaint is deemed related to packaging because the customer confirmed that during pre-testing of the blade, the device was working fine and illumination was sufficient, but when the blade was used during the procedure there was a crack on the blade and the light stopped.The blade was then removed, and the doctor observed a fragment of plastic detached from the blade.This could only be possible if the light pipe will have a minor crack developed inside the packaging due to external impact during transportation, and this minor crack might have contributed to light guide breakage when the customer mounted the blade on the handle.Therefore, it seems that for some reason, it sustained unexplained physical damage." a capa has been opened to further investigate this issue.Corrected data: section d.1.-corrected to rusch greenlite disp mtl mac 3 section d.4.-cat no.Corrected to 004551003.Section d.4.-udi# corrected to (b)(4).
 
Event or Problem Description
It was reported that: "during use for an anaesthesia, there was an incident: there was a crack on the blade and the light stopped.The blade was removed and we observed a fragment of plastic detached from the blade.There was no consequence for the patient.Another blade was used with success to intubate the patient." additional information received from the customer indicates there was no patient desaturation during the change of blade and the plastic piece was recovered.There was no report of patient injury/harm.

Brand Name
RUSCH GREENLITE DISP MTL MAC 3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15614256
Report Number8030121-2022-00028
Device Sequence Number12230736
Product Code CCW
UDI-Device Identifier14026704663122
UDI-Public14026704663122
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048381
Device Catalogue Number004551003
Device Lot Number514003A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown